Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Okay, basically I've struggled with pimples and the redness that comes along with them since high school. Now that I'm 18 I decided I should get some professional help with it. I'm actually considering between visiting one of those commercial facial centres (But thanks to the internet, I've heard tonnes of contradicting rumours) to get my problem solved OR paying a visit to a dermatologist. I've met several others who were prescribed with Vitamin A (or Accutane, as more commonly known) and while I know that Accutane isn't always a 'cure' for everyone since each individual is different, I was wondering if you kind souls who have suffered skin conditions such as I can relate to me your experience with Accutane.

What troubles me most is not the depression side-effect or anything (Although... I do fear eczema breakouts. Is it true? That accutane has caused eczema?) but rather whether or not, the pimples and red patches shall come back once I'm off treatment. Does accutane really help 90% of all cases? I mostly stumble upon those who consume Accutane suffering from very severe acne which is why I'm wondering if Accutane would salvage my face condition at the moment.

Just the face area. Pimples, whiteheads, blackheads. And those red patches, of course.

So... Is there a high chance for me that Accutane will be able to treat it FOREVER and in a quick time span? (say, 3-5 months?) My biggest fear is having to rely on the drug for a lifetime.

Thanks for all the feedback

Share this post


Link to post
Share on other sites

I think you mean hyperpigmentation (red marks) or probably cysts when you say red bumps, right?

Ask your dermatologist and do a good research about the drug. These days I see a lot of people taking the Accutane when they don't even have severe acne, so if nothing else works or if you're tired of pimples, I suggest you take Accutane. It's not as scary as it sounds but you need to be patient.

Btw, I'm not sure but I've heard Accutane clears up 70% of people for life, the other 30% usually get mild acne a couple of years later, so don't worry. People who still have acne after Accutane post about it on the internet, the 70% that is still clear usually don't review it cuz they have nothing to complain about, so don't read online reviews. Even if it comes back living with clear skin for 1-2 years is way better than having it longer, especially when you have a chance of scarring!

Share this post


Link to post
Share on other sites

Thanks for the quick reply!

No... they're not cysts. They're small bumps - some of them are - and some look flat (With the naked eye that is. Under camera flash, some look extremely red and raised but some are flat & roundish) Hmm... Hyperpigmentation? I've never thought of that. I only once considered them as rashes but to everyone else who sees them, they tend to comment on them as pimples so I took them as such. The red patches frustrates me as well

Will taking a lower dosage of Accutane differ in results? No, I hope not? So many have fretted over their sudden outbursts of previously-not-present eczema, thinning of their skin to the point of wrinkles and easy bruises and drying of skin; All of which frightens me. :(

Thank you. You're the second person to have asked me to not read all of those online reviews. I know that there is little truth at times but being already negative and all... I keep worrying if there is a cure for my condition. I mean, it's been there for 5 years and no they're not acne. Sometimes I just wonder what they are. Pimples, I suppose. I've tried diet changes but little or no improvement so far. I think I'm about to bawl again... T_T

Share this post


Link to post
Share on other sites

I remember I used to have those last summer on my cheeks. I had always had acne before but last summer it went away an I had those reddish bumps on my cheeks, they were itchy. But a couple of months later I started breaking out big time, and now I'm on Accutane! To be honest I don't know what the bumps are but I now understand what you mean, I think you should just see your dermatologist, they will tell you what's best for you. I've been on Accutane for 5 weeks and the only side effect I have is dry lips, my skin isn't even that dry.

Stop reading the online reviews, half of the stuff they say is bullshit. They're so bad that I could get depressed without taking the drug!

Go to many dermatologists and if they say you need Accutane then take it, if they say you don't need it they will surely show you other options. If you have any questions feel free to send me a message. I know how scary "Accutane" is before taking it, but really it's not. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×